MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Codes Detachment Of Device Component (1104); Entrapment of Device (1212); Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis with the guide wire.The crown driveshaft section of the oad was found to be detached and the guide wire was received with a detached spring tip.The spring tip fragment was not received for analysis and no stent fragments were noted on the returned devices.Scanning electron microscopy (sem) was performed on the driveshaft and found fatigue on multiple filars as well as evidence that filars had been destructively cut.The driveshaft was found to be overloaded at the lap weld, indicating that the device experienced some form of resistance while spinning.This may have been the result of spinning inside a stent, though this could not be confirmed.The sem analysis also found evidence of torsional overload on the fractured guide wire.Target lesions located inside a stent are contraindicated per the peripheral oad ifu.At the conclusion of the device analysis investigation, the reported device detachment was confirmed.However, the root cause of the detachment was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for the guide wire was unable to be reviewed, as the lot number was not provided.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became detached and caught on a stent.The target lesion was located in the iliac and was highly calcified.Following the first pass with the oad, the device became detached and the driveshaft and guide wire became caught in a previously placed stent.One portion of the device was retrieved with a snare, and balloon angioplasty was performed.An additional portion of the detached device along with the remainder of the stent were removed surgically.The patient was discharged the following day in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7568937
Report Number3004742232-2018-00153
Device Sequence Number14085128
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)200131(10)215703
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number215703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;